Q. What to do for diarrhea following radiation therapy and chemotherapy?

Answered by
Dr. Satya Narayan
and medically reviewed by iCliniq medical review team.
Published on Aug 13, 2016

Hi doctor,

I just finished with radiation therapy and chemotherapy. Now, I feel bloated and nauseated. Also, I am having bad diarrhea. What should I do?

Dr. Satya Narayan

Radiation Oncology
#

Welcome to icliniq.com.

First of all no need to worry. As you have received chemotherapy (Cisplatin) as concurrent therapy, which is the main cause of gastrointestinal tract symptoms.

I suggest tablet Ondansetron 8 mg thrice daily and also Pantoprazole 40 mg once daily.

If only diarrhea without fever, then I suggest tablet Lactobacillus, two tablets thrice daily with tablet Loperamide 2 mg two tablets stat after each vomiting.

If you have a fever, then no need of Loperamide. Prefer tablet Ofloxacin 200 mg and Ornidazole 500 mg twice daily for seven days if having fever.

Take fibrous diet and plenty of liquids.

You can also use oral rehydration salt solution to replenish electrolyte loss.

If you still feel the same with these oral medications, then you will require injectable (IV fluids Ondansetron and Oflox plus Ornidazole for five days) treatment later.


Investigations to be done:

Investigation required complete blood count and renal function test.

Regarding follow up:

Revert back with the reports to a radiation oncologist online.---> https://www.icliniq.com/ask-a-doctor-online/radiation-oncologist

Also Read Answers From:

Related Questions & Answers


How to improve WBC count following chemotherapy?

Query: Hi doctor, I am a 23 year old male. I am suffering from acute lymphoblastic lymphoma and I am going to finish my last chemotherapy. My WBC count has reduced due to discontinuation of GCSF. After the completion of chemotherapy session, how to recover WBC count? Please suggest me.  Read Full >>


Answer: Hi, Welcome to icliniq.com. GCSF (granulocyte-colony stimulating factor) is given for immediate recovery followed by chemotherapy as chemotherapy causes excessive suppression of the bone marrow. The body has its own mechanism to produce GCSF and it will take usually a few weeks to start producing an...  Read Full

My father has severe diarrhea after chemotherapy for colon cancer. Please help.

Query: Hello doctor, My 43 years old father has colon cancer. He had undergone hemicolectomy laparoscopic surgery, and he is currently undergoing chemotherapy with Xelox (Oxaliplatin and Capecitabine). I am here to ask you about the side effects of chemo that my father is experiencing from the first cycle...  Read Full >>


Dr. Rakesh Mittal
Medical Oncologist

Answer: Hi,Welcome to icliniq.com.Diarrhea could be due to surgery or chemotherapy or both. Normally, the patients should not have this much diarrhea. If it remains uncontrolled, you may have to stop chemotherapy for some days.Weight loss is common in this condition. After chemotherapy, he should be fine. A...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Radiation Oncologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.